Results 1 to 10 of 10
Like Tree3Likes
  • 1 Post By DravenDomnq
  • 1 Post By DravenDomnq
  • 1 Post By Effers
Ativan Withdrawals?
  1. #1
    Effers is offline New Member
    Join Date
    Jan 2018
    Posts
    6

    Default Ativan Withdrawals?

    So, I really need some help. I'm out of town and I think I'm withdrawals from for Ativan. I am very sensitive to medications and I took this drug at 1mg sometimes 2mg for about two weeks. One day I had a CT scan with contrast and I felt fine but the next night I hadn't taken the Ativan and I felt like I was coming down with the flu. I worried that it could be something to do with the contrast dye, but I took half an Ativan and in about 30 minutes I felt better. The next morning I felt really weak and shaky and so I took half an Ativan again and I felt better in about 30 minutes but not great all day... lots of shortness of breath and my legs feeling kind of weak. I took 1/4 that night. Yesterday was the same... I woke up feeling super shaky and took half an Ativan. Felt moderately better after half an hour, but took none at night. That night my heart was racing but I felt generally otherwise not too bad besides shortness of breath. This morning I woke up with shortness of breath, super shaky and feeling like I'm dying. My heart is pounding every time I get up and so I take 1/4 Ativan. Within half an hour I feel 80% better. It's been a few hours and I still feel a little shaky, shortness of breath is better, feeling a little weak, and kind of spaced out... but nothing compared to how I was feeling.

    I'm wondering if this is Ativan withdrawal. It blows my mind that it could happen so fast. I had the flu like two and a half weeks ago but I got a chest x-ray a little over a week ago and they said my lungs were clear because I was worried I might have some pneumonia (shortness of breath is nothing new for me, but has been crazy bad the last few days. I have asthma and anxiety which I believe causes it). Anyway, I'm not sure what to do. I'm trying to convince myself that I don't have some life threatening infection, and it's really ramping up my anxiety. If this is Ativan withdrawal it's a >>>>ing nightmare. I feel like I have a lot of anxiety right now. I also have Celexa with me but I haven't started taking it yet... I didn't want to have to take it. Also, I have some Valium which was my old prescription but I haven't taken one in months. I took them rarely and as needed (once or twice a month). I just don't know why to do and this is really wrecking my vacation. Could this be Ativan withdrawal? Can I fast taper off it after two weeks like I have been? Or does this not sound like Ativan and I maybe do have some crazy infection. Health anxiety through the roof right now. Any help is so appreciated.

  2. #2
    Effers is offline New Member
    Join Date
    Jan 2018
    Posts
    6

    Default

    I'd also add I'm having some sporadic chest pain. Is that normal?

  3. #3
    DravenDomnq is offline Advanced Member
    Join Date
    Sep 2016
    Location
    Midwest
    Posts
    1,115

    Default

    Hey Effers, welcome to the forums! Benzo withdrawal can produce the symptoms you're describing, and should never be stopped just cold turkey. The symptoms can come on very rapidly as well, which is quite possibly what you're going through. A great resource is the Ashton Manual which you can easily google and find online. Lot of good information in there about benzo withdrawal.

    You should always do a very reduced taper with benzos, and plan to get off them slowly. Dropping too rapidly or just stopping cold turkey can actually be dangerous. If you can do a 5-10% taper with them, stabilizing each time before you reduce again that can save a lot of hardships. I know the other meds you mentioned you had, but do you have enough lorazapam (ativan) to do a taper with it instead of adding other meds?

    Keep posting and letting us know how you're doing. Lot of great support on this site, so you're in the right place!!
    10years39days likes this.

  4. #4
    Effers is offline New Member
    Join Date
    Jan 2018
    Posts
    6

    Default

    Thank you so much for your reply. I've never felt so frightened. I have a lot of Ativan left. I only used it for two weeks. I read someone mention a quick taper where they went down 1/4 of a pill a day until they were done which was down from 1mg and I guess that's what I was trying to do. I'm down to 1/4 today after cutting 1/4 a day for like four days. Should I go back up to .5? Or .75? I feel like the Ativan itself might be giving me shortness of breath too. Hard to say what's what. I just feel so confused and bad.... I've been debating having my bf taken me to the ER but I wouldn't even know what to tell them... that I'm scared something is wrong with me but I might just be withdrawaling from Ativan?

  5. #5
    Effers is offline New Member
    Join Date
    Jan 2018
    Posts
    6

    Default

    I took another .25 just now. I have a huge phobia of hospitals. This is such a nightmare.

  6. #6
    DravenDomnq is offline Advanced Member
    Join Date
    Sep 2016
    Location
    Midwest
    Posts
    1,115

    Default

    If you feel ok on the added amount you took, then I would stay there. Right now I'm guessing your body is going through a flux of sorts because you dropped so rapidly, then added more back. You need to give it time to level out, then stay at that amount for a bit and then reduce more slowly. It's at least how I would do it.

    If you do end up going to the E.R. I'd just be straightforward with them and let them know you're concerned about the ativan. The very first time I came off a benzo I ended up in the hospital because the doctor just pretty much made me go cold turkey off it. The withdrawals can be really scary, so I get it.

    The best way I've gotten off benzos since then, is just doing a very slow taper over a longer period. Even though you haven't been on them for that long I'd still just do really small tapers. Hopefully others will be along to give their input at well, but wanted to at least share my thoughts when I saw your post!
    Lvg nghtmare likes this.

  7. #7
    Effers is offline New Member
    Join Date
    Jan 2018
    Posts
    6

    Default

    Ended up going to the ER and I'm quietly freaking out. If my chest didn't hurt the at it does this would be less scary.

  8. #8
    Effers is offline New Member
    Join Date
    Jan 2018
    Posts
    6

    Default

    Not dying or having a heart attack. Doctor said it was Ativan and anxiety. Still feel stuck. My legs hurt so bad tonight. I hate this drug. I took two .25 pieces today. I will never take this again.
    DravenDomnq likes this.

  9. #9
    Schollp is offline New Member
    Join Date
    Jan 2018
    Posts
    3

    Default

    I was prescribed .5mg of lorazapam to sleep and for anxiety to take as needed about a month ago. I mainly took it at bedtime to help me sleep but did use it a few times in the morning when I had anxiety. I asked my psychiatrist if I didn’t need it could I stop taking it without any withdrawals he said yes because it is such a low dose. After reading how addicting these drugs are I decided to cut the .5 in half the last few days to avoid any problems. I do feel very fuzzy headed and not good focus. Anyone have success doing this?

  10. #10
    Schollp is offline New Member
    Join Date
    Jan 2018
    Posts
    3

    Default

    How r u doing now? Are u completely off?

Similar Threads

  1. getting off ativan
    By lasept17 in forum Benzodiazepine Withdrawal
    Replies: 1
    Last Post: 07-13-2012, 08:34 AM
  2. Ativan
    By no_more_tram in forum Featured Drugs
    Replies: 4
    Last Post: 09-16-2009, 07:04 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22